Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Unprotected sex, taking contraceptive pill and Trimethoprim for UTI. Is there a decent likelihood of me being pregnant?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
I was recently prescribed a 7 day course of Trimethoprim for a UTI, but I am also on the contraceptive pill (microgynon). I told my doctor this fact, and she said that I shouldn't worry too much about the antibiotics making the pill completely ineffective, but that I should still use extra precautions. Since being on this course of antibiotics, I have had unprotected sex with my partner, although he pulled out before ejaculating. Is there a decent likelihood of me being pregnant? I'm trying to decide whether or not to get the morning after pill.
Posted Thu, 26 Apr 2012 in Pregnancy
Answered by Dr. Mahesh Koregol 2 hours later
Thanks for posting your query.

The trimethoprim tablet that you are taking will not affect the effectiveness of the contraceptive pill. Thus, there is no need to take the morning after pill. Your chances of being pregnant are negligible.

I hope I have answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor